MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation revealed the distal end of the inserter shaft was bent causing the eyelet on the anchor to break.Therefore, the reported condition was confirmed.It was determined that this failure was consistent with anchor being inserted into hard bone.Ifu indicates using an awl while inserting into hard bone.No additional information could be obtained from a follow up with the customer.A batch record review was conducted to determine if there were any internal processing issues that would have contributed to the nature of the product complaint.Our results indicated that this batch of product was processed without incident; therefore, there was no internally assignable cause for the reported problem.Furthermore, a review into the mitek complaints system revealed one other complaint for this lot that were released to distribution.We believe that this issue was not systemic to design or process; and attributed this failure to procedural technique.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that one of the versalok peek anchor device broke upon insertion.According to the report, the device was removed and another anchor was inserted to complete the procedure with no patient consequences.It was further reported that all broken pieces were removed.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7641781
Report Number1221934-2018-50931
Device Sequence Number16753034
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2015
Device Catalogue Number210818
Device Lot Number3653494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2013
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1